MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.Visual analysis of the device did not identify any damage which would have contributed to the reported event.Adhered biological material and plaque pieces were observed on the driveshaft and crown.A guide wire was unable to pass through the area with accumulated biological material.The morphology and exact root cause of the accumulated biological material is unknown.Scanning electron microscopy confirmed the presence of plaque chips on the crown and driveshaft.The oad was tested and functioned as intended with no anomalies observed.At the conclusion of the device analysis investigation, the reported event of the oad unexpectedly shutting off was unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a procedure, the diamondback peripheral orbital atherectomy device (oad) unexpectedly shut off.The target lesion was 15 cm long, 60-70% stenosed with moderate to severe calcification and located in the distal superficial femoral artery (sfa) and throughout the popliteal artery.The initial oad used would not remain on, and after several attempts to restart, was removed from the patient.A second device was used to complete the procedure with no patient complications.Upon analysis of the reported device, plaque chips were noted to be adhered to the crown.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8361456
Report Number3004742232-2019-00046
Device Sequence Number2105873
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)201031(10)243211
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number243211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight62